Hail, Wilbarger
- When
- May 28, 1:00 PM CST to 4:00 PM CST
- Where
- Wilbarger County, 4.87 mi N of Lockett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.150, -99.380
Several rounds of severe storms brought flooding rains and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Several rounds of severe storms brought flooding rains and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 28, 11:49 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1249 PM CDT THU MAY 28 2015 .AVIATION... 18Z TAFS...OVERALL CONFIDENCE IN THIS FORECAST IS RATHER LOW. WITH MULTIPLE ROUNDS OF SHOWER/STORM ACTIVITY POSSIBLE...AND ACCOMPANYING IMPACTS TO VSBYS/CIGS. SCT STORMS WILL BE PREVALENT MUCH OF TODAY AT WESTERN TERMINALS. BY THIS EVENING...A COMPLEX OF STORMS LOOKS TO DEVELOP AND MOVE EASTWARD...BRINGING AT LEAST BRIEF IMPACTS TO VSBYS MOST TERMINALS. WINDS WILL ALSO BE QUITE GUSTY AND VARIABLE IF THIS COMPLEX DEVELOPS. STORMS SHOULD MOVE EAST OF ALL TERMINALS BY 09Z...WITH PATCHY MVFR/IFR CIGS POSSIBLE IN THE WAKE OF THE STORM COMPLEX. AUSTIN && PREV DISCUSSION... /ISSUED 246 AM CDT THU MAY 28 2015/ DISCUSSION... THE FORECAST FOR TODAY IS COMPLICATED BY A COUPLE OF CONVECTIVE SYSTEMS OVER OUR WESTERN AND NORTHERN COUNTIES. IT APPEARS THAT THE MCS OVER WESTERN OKLAHOMA WILL CONTINUE ITS EASTWARD MOVEMENT...AFFECTING MOST OF OUR FORECAST AREA BY MID-AFTERNOON. THIS MCS SHOULD SIGNIFICANTLY REDUCE THE CHANCES FOR AFTERNOON CONVECTION OVER CENTRAL OKLAHOMA...BUT AROUND THE PERIPHERY OF ITS INFLUENCE...SEVERE STORMS ARE EXPECTED TO ERUPT ONCE AGAIN THIS AFTERNOON AND EVENING...AND ONCE AGAIN SPREAD EAST OVER OUR FORECAST AREA. SINCE THE POSITION AND QUANTITY OF PRECIPITATION IN LATER PERIODS WILL BE DEPENDENT ON WHAT HAPPENS TODAY AND BEYOND...A SORT OF AVERAGE OF THE VARIOUS MODEL GUIDANCE SEEMS TO BE THE MOST REASONABLE APPROACH TO FORECASTING RAINFALL AND RAIN CHANCES INTO THE WEEKEND. A COLD FRONT WILL TEND TO FOCUS THE RAINFALL FRIDAY NIGHT INTO SATURDAY...SOMEWHAT REDUCING THE APPARENT RANDOMNESS OF RAINFALL DISTRIBUTION. AFTER THE COLD FRONT MOVES INTO TEXAS SATURDAY NIGHT...SOMEWHAT COOLER AND DRIER WEATHER WILL SETTLE INTO OKLAHOMA AND NORTH TEXAS FOR SUNDAY AND MONDAY. THE MEDIUM-RANGE MODELS SHOW A RATHER ANEMIC MOISTURE/TEMPERATURE RETURN INTO MIDWEEK...KEEPING RAIN CHANCES FAIRLY LOW. THOSE SAME MODELS SHOW SOME HINT OF ANOTHER STORM SYSTEM FOR THE FIRST WEEKEND IN JUNE...BUT THAT IS WELL BEYOND THE RANGE OF THIS FORECAST. THE OPPORTUNITY FOR FLASH FLOODING WILL CONTINUE THROUGH SUNDAY MORNING...AND WE WILL MAINTAIN THE EXISTING FLASH FLOOD WATCH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 80 63 73 / 50 50 70 40 HOBART OK 63 80 61 74 / 50 50 70 40 WICHITA FALLS TX 65 82 64 77 / 70 50 70 50 GAGE OK 61 81 57 72 / 50 50 50 10 PONCA CITY OK 66 81 61 72 / 50 60 60 20 DURANT OK 67 80 65 78 / 60 60 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090. && 06/84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1204 PM CDT THU MAY 28 2015 OKZ004>048-050>052-TXZ083>090-291715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1204 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. A SLIGHT RISK IS NORTH AND EAST OF THE ENHANCED RISK AREA. LOCATION... THE ENHANCED RISK IS ACROSS ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA CITY TO SEMINOLE TO DURANT. TIMING... THROUGH MIDNIGHT... IMPACTS... LARGE HAIL UP TO TENNIS BALLS... DAMAGING WINDS UP TO 70 MPH... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... THERE IS ALSO A LOW POTENTIAL FOR TORNADOES ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF THE TEXAS PANHANDLE AND WEST TEXAS INTO PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. THESE STORMS MAY EVENTUALLY DEVELOP INTO ONE OR MORE STORM COMPLEXES THAT MOVE ACROSS THE AREA. INSTABILITY IS SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING LARGE HAIL AND DAMAGING WINDS. SEVERAL OUTFLOW BOUNDARIES ARE DRAPED ACROSS THE AREA. ANY STORMS NEAR THESE BOUNDARIES COULD ALSO HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SEVERE POTENTIAL IS EXPECTED TO DECREASE AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL OF A FEW INCHES COULD ALSO OCCUR IN SMALL AREAS THROUGH TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .FLOODING... NUMEROUS STREAMS... CREEKS... AND RIVERS REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR ALL OF OKLAHOMA AND NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .FLOODING... NUMEROUS STREAMS...CREEKS...AND RIVERS WILL REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE WEEKEND. .THUNDERSTORMS... ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL OCCUR FRIDAY INTO SATURDAY. STORM CHANCES WILL DECREASE SIGNIFICANTLY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
809 AM CDT THU MAY 28 2015
OKZ042-043-047-048-051-052-281400-
ATOKA OK-COAL OK-BRYAN OK-PONTOTOC OK-MARSHALL OK-JOHNSTON OK-
809 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR ATOKA...COAL...BRYAN...EASTERN
PONTOTOC...EAST CENTRAL MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES
UNTIL 900 AM CDT...
AT 807 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
9 MILES NORTHEAST OF CENTRAHOMA TO 5 MILES SOUTHEAST OF OLNEY TO 3
MILES SOUTHWEST OF KENEFIC TO NEAR COLBERT...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 TO 50 MPH...
HEAVY RAINFALL...
LAT...LON 3451 9578 3416 9585 3416 9598 3412 9594
3390 9592 3386 9595 3387 9600 3380 9618
3380 9616 3379 9616 3376 9641 3384 9662
3389 9659 3391 9664 3476 9638 3477 9609
3468 9609 3468 9589 3459 9588 3459 9572
TIME...MOT...LOC 1307Z 265DEG 32KT 3470 9622 3440 9631 3411 9639 3384
9649PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
900 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD ADA 34.77N 96.68W
05/27/2015 PONTOTOC OK LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS FLOODED NEAR AND SOUTH OF
ADA. RUNNING WATER OVER COUNTY ROADS.
&&
OUNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1024 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG ROLL 35.78N 99.71W
05/27/2015 ROGER MILLS OK PUBLIC
TREES UPROOTED. TIME ESTIMATED FROM RADAR.
&&
MAUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1057 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG GOULD 34.67N 99.77W
05/28/2015 HARMON OK PUBLIC
TREES BLOWN DOWN
&&
MAUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 NE HENRIETTA 33.89N 98.11W
05/27/2015 E1.75 INCH CLAY TX PUBLIC
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
MAUSTINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT THU MAY 28 2015
OKZ037-TXZ085-281900-
TILLMAN OK-WILBARGER TX-
138 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND WEST
CENTRAL WILBARGER COUNTIES UNTIL 200 PM CDT...
AT 136 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LOCKETT...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
VERNON AND LOCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3434 9947 3422 9919 3405 9942 3411 9948
3430 9948
TIME...MOT...LOC 1836Z 208DEG 11KT 3414 9942The Altus AFB radar (KFDR), 44 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
10 thunderstorm wind, 4 flash flood, 3 hail, 1 tornado. Local standard time, as filed.
No damage reported.
Large tree limbs downed.
No damage reported.
Time estimated from radar. No damage reported.
No damage reported.
Measured near County Line Rd and Highway 287. No damage reported.
No damage reported.
Several power poles snapped.
Large tree limbs snapped and one tree blown onto car near Haynesville.
No damage reported.
Tree limbs snapped and trees uprooted.
Power lines down at Holiday and Jacksboro intersection.
Highway 6 and several rural roads closed due to flooding with up to a foot of water over many roadways.
Several cars stranded in high water. No injuries reported.
Storm spotters observed a tornado approximately 6 miles west of Crowell. No damage was reported.
Car half submerged and stranded. Report from Twitter.
Highway 79 north of town covered in flood waters. Other area roads also flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582193, 582194, 582196, 582197, 582198, 582199, 582200, 582201, 582202, 582203, 582204, 582206, 582207, 582208, 583193, 584396, 582209, 582210.